Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 114, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 6, 2016, 12:56 PM EDT for Champaign County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 12:56 PM EDT (16:56 UTC)
- Expired
- Jul 6, 2016, 1:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Champaign County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779
WUUS51 KILN 061656
SVRILN
OHC021-061730-
/O.NEW.KILN.SV.W.0114.160706T1656Z-160706T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 PM EDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 130 PM EDT.
* AT 1256 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ST.
PARIS... MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
URBANA...ST. PARIS...CHRISTIANSBURG...MUTUAL...WESTVILLE...
THACKERY...MILLERSTOWN...TERRE HAUTE AND LIPPINCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4006 8359 4004 8403 4012 8403 4025 8378
4024 8376
TIME...MOT...LOC 1656Z 246DEG 31KT 4009 8397
HAIL...<.75IN
WIND...60MPH
$$
KC2 follow-up statements
339
WWUS51 KILN 061716
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
116 PM EDT WED JUL 6 2016
OHC021-061730-
/O.CON.KILN.SV.W.0114.000000T0000Z-160706T1730Z/
CHAMPAIGN OH-
116 PM EDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRAL CHAMPAIGN COUNTY...
AT 116 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
URBANA...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
URBANA...MUTUAL...WESTVILLE AND LIPPINCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4006 8359 4005 8385 4019 8390 4025 8378
4024 8376
TIME...MOT...LOC 1716Z 246DEG 31KT 4016 8377
HAIL...<.75IN
WIND...60MPH
$$
KC440
WWUS51 KILN 061726
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
126 PM EDT WED JUL 6 2016
OHC021-061735-
/O.EXP.KILN.SV.W.0114.000000T0000Z-160706T1730Z/
CHAMPAIGN OH-
126 PM EDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHAMPAIGN COUNTY WILL
EXPIRE AT 130 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 4006 8359 4005 8385 4019 8390 4025 8378
4024 8376
TIME...MOT...LOC 1725Z 246DEG 31KT 4016 8377
$$
KCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:43 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 6, 10:43 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1043 AM EDT WED JUL 6 2016 .SYNOPSIS... Multiple disturbances will work through the region over the next few days. A cold front on Friday will usher in cooler and drier air for Saturday and Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Latest mosaic radar shows MCS diving sse across Illinois and Indiana. Leading edge of this system contains storms which have a recent history of producing wind gusts to 30 kts. This complex will continue to dive e/se into the moderately unstable airmass...where blyr capes are around 2000 j/kg. DCAPE values in this region suggest that some storms may produce damaging wind gusts. Have increased pops to likely over the southwest to account for these storms. Have also tweaked temperatures down slightly accounting for the preciptiation and cloud cover. In the wake of this system expect a temporary lull in pcpn activity during the early evening. Previous discussion... Complex of showers and thunderstorms will move south southeast this morning. This complex will weaken as it approaches the area, however it has the potential to clip southwestern portions of the forecast area this morning. The expectation is that cloud cover from this system will delay additional thunderstorm development. Expect additional thunderstorm development however later in the afternoon and into the early evening hours. This activity is expected to be primarily across central portions of Ohio. This is all dependent on what the system does this morning and how long it will take the cloud cover to decrease. There is the potential that a few strong to severe storms will be present if there is additional development. The main threat would be damaging winds and brief heavy rain. Despite morning cloud cover, expect temperatures to rise into the middle to upper 80s today. With dew points generally in the lower 70s this afternoon this will lead to heat index values in the low to mid 90s. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... Any afternoon and early evening thunderstorm development is expected to dissipate as the evening progresses. Kept precipitation chances at a minimum during the overnight hours tonight. Showers and thunderstorms will be possible Thursday into Thursday night as additional disturbances move into the area. A cold front will then move through on Friday. Thunderstorms will be possible with this feature. A few strong to severe storms will be possible both Thursday and Friday. High pressure will move into the region for Saturday. With CAA expect cu to develop on Saturday. Warm and humid conditions will be present through Friday until the passage of the cold front. Heat index values on Thursday are expected to be in the middle to upper 90s. On Friday heat index values could reach the 100 degree mark. Have mention of severe potential and high heat index values mentioned in the HWO. Breezy conditions will also be present on Friday with some wind gusts around 30 mph possible. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... Surface high pressure will then move overhead Sunday with PWATs falling below 0.5". Monday surface high pressure will start to pull east with an upper level disturbance undercutting weak mid- level ridging. For now have kept the chance of rain south of the area as most global models show the area dry. Tuesday into Wednesday the next upper level disturbance will push into south/ central Canada with general model consensus of mid-level ridging building across the southwest. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... Thunderstorm complex to the northwest of the area will weaken as it moves south southeast. This should have the greatest impact at the Cincinnati terminals but could also affect KDAY and KILN. Most likely this will stay west of the Columbus TAF sites. Storms will bring a period of reduced visibility along with some wind gusts as they initially move in. Once storms move through/weaken...expect VFR conditions will little to no threat of additional storms. Overnight some mist/fog could develop at the usually more favorable locations. OUTLOOK...Thunderstorms possible Thursday into Thursday night and then again Friday afternoon and evening. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak/AR NEAR TERM...Novak SHORT TERM...Novak LONG TERM...Haines AVIATION...
Hazardous weather outlook, Jul 6, 3:48 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 348 AM EDT WED JUL 6 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-070915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 348 AM EDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. THE MAIN THREAT WOULD BE DAMAGING WINDS. IN ADDITION HEAVY RAIN WILL ALSO BE POSSIBLE WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY. THE MAIN THREAT WOULD BE DAMAGING WINDS. IN ADDITION HEAVY RAIN WILL ALSO BE POSSIBLE WITH SOME OF THE STORMS. HEAT INDEX VALUES WILL BE CLOSE TO 100 DEGREES ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 12:34 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1234 PM EDT WED JUL 6 2016 OHZ051-053-061-062-061700- GREENE OH-MONTGOMERY OH-MIAMI OH-CLARK OH- 1234 PM EDT WED JUL 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREENE... MONTGOMERY...SOUTHEASTERN MIAMI AND WEST CENTRAL CLARK COUNTIES UNTIL 100 PM EDT... AT 1234 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHRIDGE...MOVING NORTHEAST AT 20 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... DAYTON...KETTERING...BEAVERCREEK...HUBER HEIGHTS...FAIRBORN... TROTWOOD...MIAMISBURG...VANDALIA...ENGLEWOOD...BELLBROOK...MORAINE... NEW CARLISLE...OAKWOOD...NORTHRIDGE...WRIGHT-PATTERSON AFB... WEST CARROLLTON...WEST CARROLLTON CITY...BROWN... RIVERSIDE AND CLAYTON. THIS INCLUDES THE FOLLOWING INTERSTATES... I-70 IN OHIO BETWEEN MILE MARKERS 28 AND 47. I-75 IN OHIO BETWEEN MILE MARKERS 43 AND 65. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3991 8427 3998 8390 3961 8405 3959 8448 TIME...MOT...LOC 1634Z 247DEG 18KT 3984 8422 KC
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:34 PM EDT | Special Weather Statement | ILN | Montgomery | 26 min |
| Jul 6, 1:10 PM EDT | Special Weather Statement | ILN | Warren | 35 min |
| Jul 6, 1:20 PM EDT | Special Weather Statement | ILN | Union | 25 min |
| Jul 6, 1:27 PM EDT | Special Weather Statement | ILN | Clinton | 33 min |
| Jul 6, 1:41 PM EDT | Special Weather Statement | ILN | Union | 34 min |
| Jul 6, 2:07 PM EDT | Special Weather Statement | ILN | Fayette, Franklin, Pickaway | 38 min |
| Jul 6, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland | 23 min |
| Jul 6, 2:19 PM EDT | Special Weather Statement | ILN | Brown | 41 min |
| Jul 6, 2:43 PM EDT | Special Weather Statement | ILN | Pickaway | 32 min |
| Jul 6, 2:54 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway | 36 min |
| Jul 6, 2:56 PM EDT | Special Weather Statement | ILN | Licking | 34 min |
| Jul 6, 2:58 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike | 15 min |
| Jul 6, 3:27 PM EDT | Special Weather Statement | ILN | Pike | 33 min |
| Jul 6, 7:12 PM EDT | Special Weather Statement | ILN | Scioto | 18 min |
| Jul 6, 7:38 PM EDT | Special Weather Statement | ILN | Scioto | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.